Lightning, Dickey
- When
- August 25, 1:15 PM CST
- Where
- Dickey County, 5 mi N of Forbes
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Hay bales were started on fire by lightning strikes.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 25, 2:00 AM CST, 11 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT THU AUG 25 2005 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT MODELS IN GOOD AGREEMENT THROUGH SATURDAY NIGHT. AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA TODAY AND TONIGHT LIFTING A LITTLE AS IT MOVES EAST. THE SURFACE LOW IS STACKED BENEATH THE UPPER LEVEL LOW BUT THE SURFACE COLD FRONT HAS MOVED ACROSS THE STATE AND IS NOW IN EAST CENTRAL ND...AND WILL CONTINUE TO MOVE SLOWLY EAST. DEWPOINTS BEHIND THE FRONT HAVE BEEN DROPPING SO ANY CHANCE OF TSTMS TODAY WILL BE ACROSS THE EASTERN COUNTIES OF THE FORECAST AREA NEAR THE FRONT. SCATTERED SHOWERS WERE REPORTED ACROSS FAR NORTHERN MONTANA YESTERDAY AS MOISTURE WRAPPED AROUND THE SURFACE LOW. APPEARS THERE WILL BE A SIMILAR CHANCE OF PRECIP ACROSS THE FAR NORTHERN COUNTIES OF THE FORECAST AREA TODAY. REST OF FORECAST PERIOD LOOKS DRY. WINDS IN THE WEST AND ESPECIALLY NORTHWEST WILL BE NEAR THE WIND ADVISORY RANGE THIS AFTERNOON...AND A LAKE WIND ADVISORY WILL BE LIKELY. WITH COLD ADVECTION BEHIND THE FRONT...SHOULD SEE COOLER TEMPS TODAY...ABOUT AS PREVIOUSLY FORECAST. COOL TEMPS SHOULD CONTINUE INTO FRIDAY...THEN A SLOW WARMING TREND AS RIDGING ALOFT SLOWLY MOVES INTO THE AREA. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT NO BIG CHANGES TO EXTENDED PACKAGE AS EXITING MID LEVEL LOW ALLOWS CENTRAL CONUS RIDGE TO BUILD NORTH OVER CANADIAN PRAIRIE PROVINCES EARLY IN EXTENDED. RIDGE SQUEEZED SOUTH AGAIN WITH NEXT APPROACHING SYSTEM ON TUESDAY. LINGERING CYCLONIC FLOW WITH DIFFICULT TO TIME S/WS THROUGH REMAINDER OF EXTENDED FOR SMALL CHANCE POPS AND SEASONABLE TEMPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 518 AM CDT THU AUG 25 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 518 AM CDT THU AUG 25 2005 /418 AM MDT THU AUG 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Aberdeen radar (KABR), 73 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 lightning. Local standard time, as filed.
Hay bales were started on fire by lightning strikes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470760.